Removed Juvederm with hyaluronidase; can this cause neo-collagenization in the face?

I had 1 ml Juvederm Voluma in the cheek, nasolabial area in April, and 1 ml Juvederm Volift same area in May. I did not like it and went back in June 3 times to remove the Juvederm with hyaluronidase. My question is can this cause neo-collagenization in the face? My nasolabial area looks puffy, or just too much volume. How do I know if this is permanent?

Doctor Answers 8

Removed Juvederm with hyaluronidase; can this cause neo-collagenization in the face?

Thanks for your query. Hyaluronidase removes the hyaluronic acid filler from the injected area, but it doesn’t really cause neo collagenization. It could be just swelling which is causing your nasolabial folds looks puffy. Just wait for few days for the filler to settle and the swelling to go down and then if you are still uncomfortable with the quantity of the filler you can get them removed. Hope it helps.


All The Best


India Plastic Surgeon
4.9 out of 5 stars 132 reviews

Hyaluronidase

If your nasal folds are still puffy it is likely that there may be some remaining filler in the area.  Voluma is cross linked differently and requires more hyaluronidase.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 425 reviews

Neo-collagenization

Likely the remaining puffiness is still some remaining filler.  Voluma due to its viscosity can take more injections of hyaluronidase to dissolve. Please follow up with your injector for further examination of the area.

Michelle Ellern, DO
Livingston Physician

Hyaluronidase

Hyaluronidase does not create collagen synthesis. However there is an excellent product that does, called Sculptra.

Juvederm Swelling and Unhappiness

The hyaluronidase cannot affect your normal volume or face.  any residual swelling you have isn't from the filler unless there still is filler there.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Removed JVD with hyaluronidase; can this cause neo-collagenization in the face?

Thank you for sharing your question and I am sorry to hear of your filler-related issues.  The only true filler that leads to new-collagenization is Sculptra, but repeated injections can lead to some thickening of your skin.  Without photographs it is difficult to offer definite advice, but puffiness is most likely residual filler from your initial injections.  Voluma can take several treatment sessions with hyaluronidase to full resolve.  Seek out your injector for advice, they should be able to diagnose what is taking place, while offering treatment recommendations.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Filler dissolved with hyaluronidase now with persistent swelling

This is hard to say exactly what is going on. It could be there is persistent filler that wasn't dissolved. It would be that there was collagen response to the filler/injections with hyaluronidase. It would be that there is a an infection. All these are treated differently. I might try injecting with a combo of 5FU and Kenalog in this area.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Collagen Development after Dermal Fillers

Hi Andrea, Although dermal fillers do have the ability to stimulate collagen development, the only one that does it enough to make the cheeks look "puffy" would be Sculptra.  If you did not have Sculptra then it's likely that the removal of the product with Hyaluronidase did not work fully, was placed incorrectly or you have some unrelated issue going on.  Before and after photos would help clarify if you have them.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.